Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 26, 2015, 3:24 AM EDT for Monroe County, Florida. It took effect at Sep 26, 2015, 4:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2015, 3:24 AM EDT (07:24 UTC)
- In effect from
- Sep 26, 2015, 4:00 AM EDT
- Expired
- Sep 26, 2015, 12:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111 WHUS42 KKEY 260724 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 324 AM EDT SAT SEP 26 2015 FLZ076>078-261600- /O.NEW.KKEY.CF.S.0002.150926T0800Z-150926T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 324 AM EDT SAT SEP 26 2015 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS THROUGH MID MORNING... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS THIS MORNING. * TIMING...WATER LEVELS WILL RISE TO BETWEEN ONE HALF AND ONE FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE TIMES OF HIGH TIDE RANGE WILL FROM 700 AM TO 800 AM THIS MORNING IN THE MIDDLE AND UPPER KEYS...TO BETWEEN 900 AM AND 930 AM IN THE LOWER KEYS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ FUTTERMAN
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 26, 3:20 AM EDT, 4 minutes earlier.
Area forecast discussion, Sep 26, 3:20 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 320 AM EDT SAT SEP 26 2015 .DISCUSSION...IN THE MID AND UPPER LEVEL...(700-200 MB)...LATEST AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS 300 AM...ILLUSTRATE A EXPANSIVE DEEP MIDDLE AND UPPER TROUGH SITUATED FROM THE OHIO VALLEY WESTWARD TO THE CENTRAL PLANS THENCE SOUTHWARDS TO THE SOUTHERN MEXICAN GULF COAST. SOUTHEAST OF THAT...AN UPPER RIDGE IS IN PLACE AT 250 MB OVER THE WESTERN CARIBBEAN SEA...BUT WITH TROUGHING IN THE MIDDLE LEVELS REMAINING ACROSS SOUTH FLORIDA...THE KEYS...DOWN TO CUBA AND THE CARIBBEAN SEA. AT THE SURFACE AND THE THE LOWER TO MIDDLE LEVELS...AS OF 300 AM...A STATIONARY TROUGH EXTENDS FROM A FEW HUNDRED MILES EAST OF THE CAROLINAS WESTWARD TO GEORGIA. BROAD LOWER PRESSURE IS LOCATED FROM THE YUCATAN PENINSULA INTO THE WESTERN CARIBBEAN SEA. LAST EVENINGS 00Z SOUNDING ILLUSTRATED A GENTLE AND VERY MOIST LOWER TO MID TROPOSPHERE WITH EAST WINDS VEERING TO SOUTHWEST ABOVE 700 MB. .CURRENTLY...SKIES ARE PARTLY CLOUDY ACROSS THE ISLANDS AND ADJOINING WATERS OWING TO SOME MID AND UPPER CLOUDINESS. RADAR DETECTS ONLY ISOLATED SHOWERS AND A FEW THUNDERSTORMS SURROUNDING THE KEYS ISLAND CHAIN...WITH THE BULK OF THE ACTIVITY ACROSS THE GULF WATERS AND WESTERN FLORIDA STRAITS. TEMPERATURES ACROSS THE ISLANDS REMAIN IN THE LOWER 80S WITH DEWPOINTS IN THE UPPER 70S. C- MAN STATIONS ALONG THE REEF ARE REGISTERING EAST TO SOUTHEAST WINDS NEAR 10 KNOTS...BUT AN EARLIER ASCAT PASS REGISTERED 10 TO 15 KNOTS IN THE CENTRAL AND WESTERN FLORIDA STRAITS. .SHORT TERM...TODAY THROUGH MONDAY NIGHT...WEAK RIDGING TO THE NORTH OF THE KEYS WILL BE RESPONSIBLE FOR GENTLE EAST TO SOUTHEAST WINDS. ALTHOUGH THE LOWER TO MID TROPOSPHERE REMAINS QUITE MOIST...WITH MODEL FORECAST SOUNDINGS ILLUSTRATING PWAT BETWEEN 1.75 AND 2.00 INCHES...LITTLE LARGE SCALE FORCING IS AVAILABLE TO GENERATE LOW CHANCE FOR POPS...AND THE LOWER TO MID LEVEL SOUTHEAST FLOW IS NOT CONDUCIVE FOR THE MESOSCALE SHOWER MACHINE...SO ONLY ISOLATED POPS WILL BE INSERTED IN THE GRIDS. BY TONIGHT AND DURING SUNDAY WINDS WILL BEGINNING TO PICK UP IN RESPONSE TO MOVEMENT FARTHER NORTH OF THE AFOREMENTIONED SURFACE TROUGH OVER THE WESTERN CARIBBEAN SEA. THE SURFACE REFLECTION WILL DEEPEN A FEW MILLIBARS AS IT FORMS WELL SOUTHWEST OF THE KEYS TONIGHT AND SUNDAY...WHICH WILL KEEP SLIGHTLY ELEVATED CONFLUENT FLOW...DESPITE RIDGING TO THE NORTH OF THE KEYS. THE TROUGH WILL DEVELOP INTO A LOW PRESSURE AS IT MOVE NORTHWARD ACROSS THE SOUTHERN...THEN CENTRAL AND NORTHERN GULF DURING SUNDAY NIGHT THRU MONDAY NIGHT. WINDS AND SEAS MAY BE HIGHER ACROSS THE WESTERN WATERS...AND THE OFFSHORE GULF 20 TO 60 NM WEST OF MAINLAND MONROE COUNTY. FOR NOW HAVE JUST INCREASED WIND TO NEAR 15 KNOTS...AS THE MODELS TEND TO UNDERDO THE SYNOPTIC GRADIENT WITH THESE TYPE OF SYSTEMS. WILL MAINTAIN LOW CHANCES FOR SHOWERS AND THUNDERSTORMS GIVEN THE THE LOWER LEVEL CONFLUENT FLOW INTO THIS SYSTEM WILL BE COUNTERING SOME MIDDLE LEVEL DRYER AIR ASSOCIATED WITH THE RIDGING WELL TO THE NORTH. DAYTIME HIGH TEMPERATURES WILL REACH INTO THE UPPER 80S AND LOWS NEAR 80...EXCEPT 75 TO 80 IN RAINSHOWERS AND STORMS. THERE REMAINS A SET OF ASTRONOMICAL CIRCUMSTANCES ASSOCIATED WITH A SUPERMOON EXPECTED BY SUNDAY EVENING...WHICH WILL CONTINUE TO LEAD TO ELEVATED TIDES THROUGH THE REST OF THIS WEEKEND AND EARLY NEXT WEEK. THEREFORE...RESIDENTS IN LOW LYING AREAS PRONE TO TIDAL FLOODING WILL CONTINUE TO SEE WATER BUILDUP WHICH WILL OCCUR DURING THE HIGHER HIGH TIDE OVER THE NEXT COUPLE OF DAYS. && .LONG TERM...TUESDAY THROUGH FRIDAY...WEAK SURFACE TO MIDDLE LEVEL RIDGING WILL SET UP OVER AND NORTH OF THE KEYS FOR THE BALANCE OF THE WEEK. NEVERTHELESS THE LOWER TO MID TROPOSPHERE WILL REMAIN QUITE MOIST AND BACKING LOWER TO MID TROPOSPHERIC WINDS WILL STILL BE MORE FAVORABLE FOR MESOSCALE CLOUD LINES...AND SHOWERS AND THUNDERSTORMS. FOR NOW WILL MAINTAIN LOW CHANCES FOR POPS AS WE ENTER THE CLIMATOLOGICAL LAST FULL MONTH OF THE WET SEASON. && .MARINE...GENTLE EAST TO SOUTHEAST WINDS WILL CONTINUE TODAY AND TONIGHT. WINDS WILL INCREASE A BIT MORE AND SEAS WILL BUILD IN RESPONSE TO LOWER PRESSURE MOVING BY TO THE WEST OF THE KEY BETWEEN SUNDAY AND MONDAY NIGHT. MODERATE BREEZES WILL BE LIKELY ACROSS A GOOD PORTION OF THE WATERS...HOWEVER...MODERATE TO FRESH OR EVEN FRESH BREEZES MAY DEVELOP ACROSS THE FLORIDA STRAITS AND OFFSHORE GULF WATERS IN RESPONSE TO AN INCREASED GRADIENT. NOT ENOUGH CONFIDENCE YET FOR THE STRONGER WINDS TO INCLUDE CAUTIONARY WORDING YET FOR THESE PERIODS SO WILL NEED TO MONITOR MORE CLOSELY. MARINERS SHOULD FOLLOW THE MARINE FORECAST MORE CLOSELY SUNDAY THRU MONDAY IF THEY HAVE PLANS TO VENTURE OUT. ANY ELEVATED SEAS ON MONDAY NIGHT WOULD LET DOWN APPRECIABLY BY TUESDAY. && .AVIATION...UNTIL 00Z/27TH...OUTSIDE OF A BRIEF MVFR ENCOUNTER...VFR CONDITIONS WILL PREDOMINATE AT THE KEY WEST AND MARATHON TERMINALS. EAST TO SOUTHEAST WINDS OF 10 KNOTS OR LESS CAN BE EXPECTED AT THE ISLAND AIRPORTS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 88 80 88 82 / 30 30 30 30 MARATHON 90 80 90 82 / 30 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........FUTTERMAN AVIATION/NOWCASTS.....APA VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 25, 5:29 AM EDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 529 AM EDT FRI SEP 25 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 529 AM EDT FRI SEP 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MINOR COASTAL FLOODING IS EXPECTED THIS MORNING IN LOW LYING AREAS ACROSS THE FLORIDA KEYS. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINOR COASTAL FLOODING IS POSSIBLE AGAIN IN LOW LYING AREAS THROUGHOUT THE KEYS ISLAND CHAIN SATURDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.